Deterministic Stability Analysis of a Wind Loaded Structure

[+] Author and Article Information
P. J. Holmes

Department of Theoretical and Applied Mechanics, Cornell University, Ithaca, N. Y.

Y. K. Lin

Department of Aeronautical and Astronautical Engineering, University of Illinois at Urbana-Champaign, Urbana, Ill.

J. Appl. Mech 45(1), 165-169 (Mar 01, 1978) (5 pages) doi:10.1115/1.3424221 History: Received January 01, 1977; Revised August 01, 1977; Online July 12, 2010


We discuss the qualitative behavior of a pair of nonlinear differential equations arising in the study of a wind loading problem when turbulence terms are ignored. We obtain quantitative estimates of stability boundaries and are able to identify the most dangerous excitation conditions. This deterministic study provides the basis for further work on the full stochastic differential equations resulting when turbulence terms are included.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In